Virginia, 2007

Cold in Virginia, April 7, 2007

April 7, 2007 · NWS RNK · 1 event in 1 county or zone

Icy road conditions contributed to a one vehicle accident.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Icy road conditions contributed to a one vehicle accident.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Apr 7, 12:36 AM EST, 39 minutes earlier.

Area forecast discussion, Apr 7, 12:36 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 AM EDT SAT APR 7 2007

.UPDATE...

&&

.AVIATION /06Z-06Z/...

COASTAL WAVE DRIFTING TO THE NORTHEAST OVERNIGHT. BY 09Z
SAT...EASTERN SITES (LYH-DAN) SHOULD IMPROVE FROM MVFR TO VFR.
HOWEVER...THESE SITES WILL SEE LOW LEVEL WIND SHEAR UNTIL AROUND
SUNRISE. FAR WESTERN SITES (LWB-BLF) WILL LIKELY MAINTAIN MVFR
THROUGH THE MORNING. WESTERN SLOPES OF SE WV COULD SEE LIFR
VISIBILITIES IF INTENSE SNOW BANDS SET-UP OVER A PARTICULAR AREA
(BLF). FOR SITES IN THE MIDDLE AND ALONG THE EASTERN SIDE OF THE
BLUE RIDGE (ROA)...VFR CEILINGS WITH LITTLE PRECIPITATION IS
EXPECTED THROUGH THE NIGHT. ALSO...FOR AREAS ALONG AND WEST OF THE
BLUE RIDGE...WINDY/GUSTY CONDITIONS TO INCREASE OVERNIGHT AND INTO
SATURDAY.

SATURDAY...EXPECT MVFR CEILINGS ALONG WESTERN SLOPES WHILE OTHER
MOUNTAIN SITES SHOULD HAVE LOW VFR. EAST OF THE BLUE RIDGE...VFR
CONDITIONS WILL PREVAIL. FOR ALL SITES SATURDAY...WINDY/GUSTY
CONDITION WILL PERSIST INTO THE AFTERNOON.

&&

.PREV DISCUSSION...
/ISSUED 1211 AM EDT SAT APR 7 2007/

UPDATE...

SHORT TERM /REST OF TONIGHT/...
HAVE HAD REPORTS OF 2 INCHES OR SO IN MUCH OF THE WESTERN SLOPES
AREAS OF THE MTNS. UPSTREAM RADARS SHOW A FEW MORE HEAVIER SNOW
BANDS TO PASS THROUGH THE AREA...THOUGH THEY ARE DIMINISHING IN
COVERAGE. I HAVE UPDATED THE GRIDS...RAISING THE POPS IN WESTERN
SLOPES AREAS THROUGH 200 AM...AND INCREASED SNOW TOTALS.

PREV DISCUSSION...
/ISSUED 937 PM EDT FRI APR 6 2007/

UPDATE...

ISSUING FREEZE WARNING FOR THE VA/NC FOOTHILLS AND ROA/SRN
SHENANDOAH VALLEYS AS LOWS TONIGHT SHOULD GET BELOW 32F...DESPITE
THE CLOUDS/MIXING WINDS.

SHORT TERM /REST OF TONIGHT/...

MAKING SOME UPWARD ADJUSTMENT TO SNOWFALL...MAINLY IN THE SW
CWA...AS DECENT BANDS ARE MOVING INTO FAR SW VA. STILL NO MORE
THAN AN INCH OR SO...AND KEEPING WRN GREENBRIER IN THE 2-3 INCH
RANGE. OUT EAST...GROUND IS WARMER...AND MODELS SHOW GOOD
FRONTOGENETIC FORCING THIS EVENING/OVERNIGHT...THINK MOST OF THAT
WILL MOVE EAST...SO ONLY AN INCH OR LESS ACROSS THE FAR
EASTERN/NRN PIEDMONT AROUND/EAST OF LYNCHBURG.

PREV DISCUSSION...
/ISSUED 719 PM EDT FRI APR 6 2007/

UPDATE...
GETTING SNOW FLURRIES AS FAR AS AS THE NRV RIGHT NOW...AND WILL BE
UPDATING THE POPS...SPEEDING UP PRECIP A LITTLE AND INCREASING
POPS ACROSS THE WRN AND NRN FORECAST AREA. NO OTHER CHANGES
PLANNED AT THIS TIME.

SYNOPSIS...

CLIPPER LOW LOCATED OVER WRN NC ATTM...WITH BULK OF PRECIP LAGGING
BEHIND THE SYSTEM. LIGHT RETURNS SHOWING UP ON RADAR ACROSS THE
PIEDMONT...BUT THIS MAINLY CLOUDS/VIRGA ATTM.

SHORT TERM /REST OF TONIGHT/...

LOW WILL MOVE TO THE TIDWATER BY 06Z...DEVELOPING FASTER OFFSHORE.
MODELS SHOW SOME HIGHER QPF INTO OUR NE FORECAST AREA EAST OF
LYNCHBURG...SO POPS INCREASED TO LIKELY THERE.

AVIATION /00Z-24Z/...

MVFR/IFR CONDITIONS EXPECTDE WITH ISOLD LIFR SNOW SHOWERS IN THE
WESTERN MOUNTAINS TONIGHT INTO SATURDAY. IN THE EAST...VFR
CONDITIONS WILL CONTINUE TONIGHT AND SATURDAY.

A CLIPPER SYSTEM WILL RACE SOUTHEAST ACROSS THE REGION OVERNIGHT.
THIS FEATURE WILL BRING SNOW SHOWERS TO MAINLY THE MOUNTAINS OF
SOUTHEAST WEST VIRGINIA.

EQUIPMENT...

KFCX 88D HAS PART ON ORDER...AND LOOKS LIKE OUR RADAR WILL BE DOWN
UNTIL SUNDAY.

PREV DISCUSSION...
/ISSUED 308 PM EDT FRI APR 6 2007/

SHORT TERM /TONIGHT THROUGH SATURDAY/...

CLIPPER SYSTEM GAINING STRENGTH OVER THE OHIO VALLEY THIS AFTERNOON
WILL BRING SNOW TO PORTIONS OF THE REGION TONIGHT.  VERY LITTLE
STRATIFORM/WARM AIR ADVECTION PCPN ASSOC WITH THE SYSTEM AS OF THIS
AFTERNOON. FEEL MUCH OF THE PCPN WITH THIS SYSTEM WILL BE
CONVECTIVE...AND MUCH LIKE AN UPSLOPE EVENT IN THE WEST...WITH
LITTLE SPILLOVER EAST OF THE WESTERN GREENBRIER MTNS. MODELS
CONSISTENT IN PRODUCING 1-2 INCHES OF SNOW ON THE WESTERN
SLOPES...BUT WITH GOOD LAPSE RATES IN THE DENDRITIC ZONE COULD SEE
AS MUCH AS 3-4 IN WESTERN GREENBRIER. WILL NOT GO WITH ADVISORY
HOWEVER AS THE MAJORITY OF THE FAR WEST SHUD SEE LESS THAN 3 INCHES.

AS SFC LOW PRESSURE DEVELOPS OVER VA/NC THIS EVENING AND INTENSIFIES
OVER THE COAST...SOME REDEVELOPMENT WILL OCCUR OVER THE CENTRAL
VIRGINIA PIEDMONT...HOWEVER THE BULK OF THIS WILL BE EAST OF OUR
CWA. LOOKING AT AN INCH OF SNOW POSSIBLE (BUT NOT LIKELY) EAST OF
LYH.

EXPECTING LOW TEMPS TONIGHT TO REMAIN AT OR ABOVE FREEZING IN THE
EAST DUE TO MIXING AND CLOUDS ASSOCIATED WITH THE CLIPPER.

LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

A LONGWAVE TROUGH WILL KEEP ITSELF PARKED OVER THE EASTERN HALF OF
CANADA INTO THE EASTERN PART OF THE U.S. THROUGH EARLY NEXT WEEK.
THE RESULT WILL BE A CONTINUATION OF WELL BELOW NORMAL TEMPERATURES
ACROSS THE REGION...WITH PERIODIC SHOTS OF UPPER LEVEL ENERGY
BRINGING SCATTERED SNOW SHOWERS TO THE MOUNTAINS OF SOUTHEAST WEST
VIRGINIA.

LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING TEMPERATURES IN AREAS
EAST OF THE CREST OF THE BLUE RIDGE WILL EXPERIENCE LOW TEMPERATURES
IN THE LOW TO MID 20S. A FREEZE WATCH WILL BE ISSUED FOR THIS TIME
PERIOD TO ADDRESS THESE SUB-FREEZING CONDITIONS. WEST OF THE CREST
OF THE BLUE RIDGE...OVERNIGHT LOWS IN THE TEENS TO LOW 20S ARE
EXPECTED...BUT IT IS TOO SOON IN THE SPRING SEASON FOR FREEZE
WATCHES IN THIS AREA.

TUESDAY INTO THURSDAY THE AREA WILL EXPERIENCE A GRADUAL WARMING
TREND AS A TROUGH BEGINS TO DEVELOP IN THE CENTRAL U.S....PROMPTING
RIDGING IN THE EAST. BY MID-WEEK...PRECIPITATION ASSOCIATED WITH THE
APPROACHING TROUGH WILL ARRIVE OVER OUR AREA. THURSDAY INTO
FRIDAY...PRECIPITATION CHANCES WILL BE CONFINED MAINLY TO THE
UPSLOPE AREAS OF SOUTHEAST WEST VIRGINIA AS WE GET ON THE BACK SIDE
OF THE SYSTEM.

AVIATION /19Z-18Z/...

A CLIPPER SYSTEM WILL RACE ACROSS THE REGION OVERNIGHT. THIS
FEATURE WILL BRING SNOW SHOWERS TO MAINLY THE MOUNTAINS OF
SOUTHEAST WEST VIRGINIA. IN THIS REGION...SNOW SHOWERS WILL AT
TIME REDUCE CIGS/VSBYS TO MVFR LEVELS...WITH SHORT PERIODS OF IFR
POSSIBLE. EAST OF THIS AREA...LOW END VFR CEILINGS ARE EXPECTED
WITH ANY SNOW SHOWERS NOT EXPECTED TO GENERATE ANY SUB-VFR
CONDITIONS. WINDS WILL BE FROM THE NORTHWEST THE NEXT 24 HOURS
WITH GUSTY CONDITIONS AT HIGHER ELEVATIONS...AND DURING THE DAY
TOMORROW.

FIRE WEATHER...

WINDS WILL PICK UP IN THE WAKE OF THE CLIPPER TOWARD MORNING TMRW
AS DWPTS CRASH INTO THE SINGLE DIGITS. THIS WILL RESULT IN RH VALUES
DROPPING INTO THE LOWER 20S...ASSUMING TEMPS ARE ABLE TO REACH THE
MID AND UPPER 40S. CONDITIONS WILL BE SIMILAR SUNDAY...WITH THE
EXCEPTION OF WINDS WILL SLOWLY DIMINISH THRU THE DAY. DUE TO
EXISTING DRY FUELS...A FIRE WEATHER WATCH WILL BE ISSUED FOR
SATURDAY AND SUNDAY.

CLIMATE...

RECORD LOWS FOR

4/7 SATURDAY
ROANOKE...20 SET IN 1982
LYNCHBURG...23 SET IN 2002
DANVILLE...27 SET IN 2002
BLUEFIELD...15 SET IN 1982
BLACKSBURG...14 SET IN 1982

4/8 SUNDAY
ROANOKE...25 SET IN 1990
LYNCHBURG...24 SET IN 1970
DANVILLE...26 SET IN 1961
BLUEFIELD...22 SET IN 1972
BLACKSBURG...18 SET IN 1982

EQUIPMENT...

TECHS CONTINUE WORK ON KFCX 88D RADAR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
     EVENING FOR VAZ009>020-022>024-032>035-043>047-058-059.

     FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     VAZ019-022>024-032>035-043>047-058-059.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VAZ019-022>024-
     032>035-043.

NC...FIRE WEATHER WATCH FROM 8 AM EDT THIS MORNING THROUGH SUNDAY
     EVENING FOR NCZ001>006-018>020.

     FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     NCZ003>006-019-020.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NCZ003-004-019-
     020.

WV...NONE.
&&

AVIATION...RCS
Hazardous weather outlook, Apr 6, 9:05 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 PM EDT FRI APR 6 2007

NCZ001-002-018-VAZ009>018-020-080215-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-
1005 PM EDT FRI APR 6 2007

...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044>047-058-059-080215-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1005 PM EDT FRI APR 6 2007

...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SUNDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH
   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ019-022>024-032>035-043-080215-
SURRY-STOKES-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
1005 PM EDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SUNDAY EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING
   FIRE WEATHER WATCH
   FREEZE WATCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-WVZ042>045-080215-
TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER-
1005 PM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 6, 7:47 PM EST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT FRI APR 6 2007

VAZ007-WVZ042-043-045-070300-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON...
LEWISBURG
847 PM EDT FRI APR 6 2007

LIGHT SNOW AND COLD EXPECTED TONIGHT.

PERIODS OF SNOW WILL CONTINUE TONIGHT ACROSS THE REGION.
SNOW ACCUMULATIONS UP TO AN INCH ARE POSSIBLE THROUGH 11 PM.
HIGHER SNOWFALL AMOUNTS ARE POSSIBLE ALONG THE WESTERN SLOPES.
DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY DUE TO
SNOW AND WATCH FOR SLIPPERY SPOTS ON BRIDGES AND OVERPASSES.

NCZ001-002-018-VAZ009>015-018>020-WVZ044-070300-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...UNION
847 PM EDT FRI APR 6 2007

CLOUDY SKIES WITH SNOW SHOWERS AND SNOW FLURRIES WILL CONTINUE
TONIGHT. A HEAVIER SNOW SHOWER COULD DEPOSIT A DUSTING UP TO AN
INCH THROUGH 11 PM. DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN
VISIBILITY DUE TO SNOW AND WATCH FOR SLICK SPOTS ON BRIDGES.

07
Special weather statement, Apr 6, 9:48 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1048 PM EDT FRI APR 6 2007

VAZ007-WVZ042-043-045-070800-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON...
LEWISBURG
1048 PM EDT FRI APR 6 2007

...LIGHT SNOW AND COLD EXPECTED TONIGHT.

PERIODS OF SNOW WILL CONTINUE TONIGHT ACROSS THE REGION.
SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH 300 AM.
HIGHER SNOWFALL AMOUNTS ARE POSSIBLE ALONG THE WESTERN SLOPES.
DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY DUE TO
SNOW AND WATCH FOR SLIPPERY SPOTS ON BRIDGES AND OVERPASSES.

NCZ001-002-018-VAZ009>015-018>020-WVZ044-070800-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...UNION
1048 PM EDT FRI APR 6 2007

CLOUDY SKIES WITH SNOW SHOWERS AND SNOW FLURRIES WILL CONTINUE
TONIGHT. A HEAVIER SNOW SHOWER COULD DEPOSIT 1 TO 2 INCHES THROUGH
300 AM. DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY
DUE TO SNOW AND WATCH FOR SLICK SPOTS ON BRIDGES.

RCS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Pulaski

When
April 7, 1:15 AM EST
Where
Pulaski forecast zone
Deaths
0 direct, 1 indirect
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
37.098, -80.645 (the zone’s center; the record gives no point)

A woman lost control of her vehicle on black ice. The vehicle struck an embankment and overturned. The lone occupant died in the accident.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Cold/Wind Chill, Pulaski2007-04-0754FemaleVehicle/Towed TrailerIndirect

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28918.